MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON GV PRO; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON GV PRO; OVDS
Model Number TG85ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as this device is not an implantable device.If explanted, give date: not applicable as this device is not an explantable device.Concomitant products: intraocular lens, model za9003, sn (b)(4); unfolder cartridge, model emeraldc30, lot# unknown; whitestar signature system, model ngp680300, sn unknown; phaco handpiece/tip, model/serial number unknown.This complaint is part of the recall - report number 2020664-12/02/19-001-r: johnson & johnson surgical vision (jjsv) issued a voluntary recall on november 22, 2019.It has been reported customers have described healon gv pro as behaving differently than the legacy healon gv, especially in regard to the techniques required to remove the product from the eye.An increase of intra-ocular pressure (iop) is reported if there are small amounts of healon gv pro remaining behind the operative eye.This voluntary recall is being initiated due to received reports of healon gv pro being difficult to remove from the eye, leading to increased post-operative iop requiring additional intervention.Potential clogging of phacoemulsification equipment tubing has also been reported, which may lead to delay in the procedure or ocular injury.There are twenty-one affected lot numbers.The recall notification letter has been sent to all customers instructing them to return the units of healon gv pro from the twenty-one (21) affected lots.Johnson & johnson surgical vision has initiated a corrective and preventative actions (capa) to investigate and address the issue.Action items generated from the capa will be submitted in the future interim report(s) as part of the recall process.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported of a corneal burn event.The nuclear material was removed with the whitestar system, that a small corneal burn was noted during early grooving at the main incision.It was indicated that the phaco power was very low and that the cataract was not a difficult cataract; however, the customer had difficulties using the healon gv pro and the phaco handpiece would get clogged.It was noted that at the end of that day, during cleaning of the handpiece/tip there were dried residual healon on top of the handpice tip.Reportedly, there was no corneal burn at the day one (1), the eye was clear and the patient outcome was reported to be good.There was no loss of best-corrected visual acuity (bcva) and no increase in the intraocular pressure (iop).The account noted that the healon gv pro product which was on the listed recall list was used for this surgery.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
HEALON GV PRO
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9556359
Report Number3004750704-2020-00003
Device Sequence Number2282915
Product Code LZP
UDI-Device Identifier05050474651654
UDI-Public(01)05050474651654(17)220831(10)UE31521
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberTG85ML
Device Catalogue Number10240014
Device Lot NumberUE31521
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2020664-12/02/19-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Date Report Sent to FDA01/01/2005